MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ACCU-CHEK INFORM II METER + RF; BLOOD GLUCOSE MONITORING DEVICE

ROCHE DIAGNOSTICS ACCU-CHEK INFORM II METER + RF; BLOOD GLUCOSE MONITORING DEVICE
Catalog Number 05060303001
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated there was an issue with an alleged patient result mismatch when using accu-chek inform ii meter serial number (b)(6).At 7:04 a.M., operator a performed a glucose test on patient a (with identifier ending with (b)(6) with the meter.Patient an id was correctly scanned and resulted 11.0 mmol/l on the meter.This result was transmitted to the customer's laboratory information system (lis) under the correct patient id (id ending with (b)(6).At 7:07 a.M., operator b performed a glucose test on patient b (id ending with (b)(6) using the meter.Patient b id was correctly scanned and resulted 7.7 mmol/l on the meter.When this result was transmitted to the lis, it was somehow tagged to patient a's id (ending with (b)(6) instead.Operator b checked on the meter and found that 2 results (11.0 mmol/l and 7.7 mmol/l) were both tagged to patient a's id (ending with (b)(6).The result for patient b (id ending with (b)(6) could not be found on the meter.The nurse in charge confirmed that the result of 7.7 mmol/l does not belong to patient a as the expected glucose result for patient a is around 10-11 mmol/l and a decrease of 3.3 mmol/l within 3 minutes was deemed not possible.Investigations performed at the customer site ruled out any possibility of a user error such as accidentally scanning the wrong patient id.The patients were in different rooms and different operators handle the different rooms.The meter was logged out before operator b performed glucose testing on patient b.Operator b scanned the barcode on the patient's wrist tag and reflected as patient b's id.Operator b confirmed and verified that the id belonged to patient b before proceeding with the test.Testing was repeated on patient b using the same workflow and the result transmitted correctly to the lis as patient b's id.
 
Additional Manufacturer Narrative
The investigation did not identify a product issue.Several potential root causes such as communication issues, programming issues, decoding issues, production issues, and handling issues were analyzed.All root causes are very unlikely and most can be ruled out.The most possible root cause is a handling issue in creation of the wrist bands, having different barcode contents.

Brand Name
ACCU-CHEK INFORM II METER + RF
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22150471
Report Number1823260-2025-01737
Device Sequence Number12724993
Product Code LFR
UDI-Device Identifier04015630925469
UDI-Public04015630925469
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K121679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05060303001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown